Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 17, 2021, 7:36 AM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2021, 7:36 AM EDT (11:36 UTC)
- Expired
- Apr 17, 2021, 8:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
062
WWUS82 KMLB 171136
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT Sat Apr 17 2021
FLZ041-044-171215-
Northern Lake County FL-Inland Volusia FL-
736 AM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LAKE AND
CENTRAL VOLUSIA COUNTIES UNTIL 815 AM EDT...
At 735 AM EDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from near Lake Weir to 7 miles
north of Paisley. Movement was east at 30 mph.
Winds in excess of 40 mph and heavy rainfall will be possible with
these storms.
Locations impacted include...
Deltona, Daytona Beach, DeLand, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2929 8142 2926 8142 2927 8116
2893 8103 2887 8136 2888 8136 2883 8142
2879 8143 2878 8195
TIME...MOT...LOC 1135Z 284DEG 25KT 2897 8204 2910 8157
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 4:10 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 17, 4:10 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 410 AM EDT Sat Apr 17 2021 .DISCUSSION... ...Unseasonably High Rain Chances Begin Early Next Week... Today-Tonight...Not much change in the synoptic setup since this time Friday, however the frontal boundary has slipped swd over central FL and is becoming less defined with time early this morning. Impulses aloft responsible for ongoing showers just north of Lake/Seminole counties will have potential to spread some showers swd across the northern tier through daybreak. Cooler temps around -11C at H5 along with avbl Pwat NR 1.4-1.6" should support an increase in shower/storm coverage from Kissimmee to Metro Orlando Northward during the afternoon. Development of the east coast breeze may allow for some development of mid to late aftn convection across Brevard co, however PoP mention wl remain lower at these points south from N central FL where the setup remains better. Lightning will remain the primary hazard from storms along with small hail and wind gusts up to 45 mph. The Treasure Coast to Lake Okee should once again remain hot and dry with temps in the L90s psbl inland, whereas continued clouds wl keep temperatures in the L-M80s Orlando northward. Tonight, pcpn should diminish steadily after nightfall with some showers mainly along to north of the I-4 corridor possible well into the night. A mild overnight can be expected with lingering layered clouds, and lows in the M-U60s areawide. Sunday-Tuesday night...Zonal WSW flow aloft becomes increasingly cyclonic late Monday through late Tuesday as a broad/complex mid/upper trough amplifies from the Great Lakes to Mid Atlantic Coast. At lower levels, a frontal boundary will drop to the north- central peninsula and become quasi-stationary as a series of upper disturbances cross the region, enhancing lift. A broad band of highly anomalous precipitable water values for April (1.8-2.0 inches) will stream NE from the Yucatan region, along and in advance of the low level boundary, encompassing most/all of CWA Monday to Tuesday. POPs will trend upward and expand in coverage from north to south, peaking Monday and Tuesday at categorical (80 percent or higher). Given deep moisture, sufficient instability and periods of enhanced lift, will retain isolated to scattered embedded lightning storms. Multi-day, multi-inch QPF event becoming more likely, especially across the northern half of CWA - quite unusual for what is climatologically the driest month of the year. While soil moisture conditions are starting dry, will need to monitor for the potential of an excessive rainfall event, albeit extending over several days, which should limit more significant concerns. Max temps will range from near 80 across the far north Sunday (given clouds and high rain coverage) to 90 across the south. Cooler Monday/Tuesday (mid to upper 70s) as rain becomes widespread across the north early...and south as the day progresses (mid to upper 80s prior to rain onset). Mins generally in the mid to upper 60s areawide through the period. Wednesday-Friday...frontal boundary and associated band of deep moisture should begin to sag southward Wednesday with rain coverage beginning to lessen across the far north, but with high coverage persisting across the south. By Thursday/Friday, more prominent southward trend of boundary, high moisture and associated rain coverage expected to bring a return to mostly dry conditions, with only a slight chance for afternoon showers/storms Friday. Post frontal cold air advection resulting in Thursday mins to range from the lower/mid 50s far north to mid 60s along the Martin County coast. Max temps Thursday 75-80 from north-south, rebounding into the lower 80s Friday. && .AVIATION... Some early clouds and a window of pcpn possibly this morning across northern sites wl lead to onset MVFR conds at DAB-SFB-LEE initially and continuing through 17/16Z. Forecast of morning showers at these sites with slow spreading south of adtl clouds and ascd showers through midday wl lead to a dvlpg chc of MVFR conds at MCO-ISM and TTS-MLB by 17/18z. Briefly IFR conds psbl mainly at sites alng and N of ISM-MCO-TTS should sct shra/isold TS occur 17/17Z-17/22Z. becoming primarily VFR tonight aft 18/01Z. && .MARINE... Today-Tonight...Lingering swell around 2 ft coupled with variable winds early, becoming seabreeze will bring seas 2-3 ft near shore and 3 to 4 ft offshore. Scattered showers and embedded storms are forecast mainly north of Cocoa and Port Canaveral. Winds and seas will be briefly higher near activity moving offshore from the mainland into early evening from N Brevard Co to Volusia Co. Sunday-Wednesday...frontal boundary will becoming nearly stationary across northern CWA Mon/Tue then drop down the peninsula Wed/Thu, leading to high coverage of showers with embedded thunderstorms early to mid week. Southwest winds 10-15 knots in advance of the front Sunday will become variable/north 5-10 knots behind the boundary. Developing onshore winds 5-10 knots Mon will bridge the frontal boundary, becoming SW again 10-15 knots Tue, veering W early Wed and NW 10 knots Wed night. Seas generally 2 ft or less near shore and 3 ft offshore through the period (up to 4 feet in the Gulf Stream Tue night/Wed). && .PRELIMINARY POINT TEMPS/POPS... DAB 81 66 80 65 / 50 40 70 70 MCO 88 69 85 68 / 20 20 50 60 MLB 89 69 87 68 / 30 20 40 40 VRB 90 68 90 67 / 10 10 30 40 LEE 83 69 82 68 / 30 40 60 70 SFB 85 69 85 68 / 40 30 60 70 ORL 85 70 87 70 / 30 30 50 60 FPR 91 66 90 66 / 10 0 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Spratt AVIATION...Pendergrast
Hazardous weather outlook, Apr 17, 3:07 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 307 AM EDT Sat Apr 17 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 307 AM EDT Sat Apr 17 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture and development of instability during the day will lead to scattered heavier showers along with isolated lightning storms as a weak frontal boundary lingers across the area. The primary threats within any storms which develop will be occasional to frequent cloud to ground lightning, small hail and brief wind gusts up to 45 mph. The main areas for storms will be roughly from Kissimmee to Metro Orlando and Cape Canaveral northward. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Gusty outflow winds from morning to afternoon storms may affect the larger inland lakes and then push offshore of the Volusia and Brevard coasts during this afternoon mainly north of Port Canaveral. Any storms will be capable of producing briefly strong winds, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Higher chances for showers and storms then arrive beginning early Sunday across northern sections, spreading southward across all of east central Florida through Monday and Tuesday. A stalled surface boundary, combined with instability aloft, will provide a focus for several rounds of potentially heavy rainfall and minor flooding of streets and low spots. A Moderate Risk of rip currents is expected at area beaches early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
In the hours before
Special weather statement, Apr 17, 7:36 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT Sat Apr 17 2021
FLZ041-044-171215-
Northern Lake County FL-Inland Volusia FL-
736 AM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LAKE AND
CENTRAL VOLUSIA COUNTIES UNTIL 815 AM EDT...
At 735 AM EDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from near Lake Weir to 7 miles
north of Paisley. Movement was east at 30 mph.
Winds in excess of 40 mph and heavy rainfall will be possible with
these storms.
Locations impacted include...
Deltona, Daytona Beach, DeLand, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2929 8142 2926 8142 2927 8116
2893 8103 2887 8136 2888 8136 2883 8142
2879 8143 2878 8195
TIME...MOT...LOC 1135Z 284DEG 25KT 2897 8204 2910 8157
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:17 AM EDT | Special Weather Statement | MLB | Lake | 58 min |
| Apr 17, 9:17 AM EDT | Special Weather Statement | MLB | Lake | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.